Alert archive / Kentucky / Special Weather Statements in 2015

Special Weather Statement, NWS Louisville, KY

August 6, 20157 counties in Kentucky

NWS Louisville, KY issued this special weather statement at Aug 6, 2015, 4:34 PM EDT for 7 counties in Kentucky. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2015, 4:34 PM EDT (20:34 UTC)
Expired
Aug 6, 2015, 5:30 PM EDT
In force
56 min
Issued by
NWS Louisville, KY

Counties Bullitt County, KY, Green County, KY, Hardin County, KY, Hart County, KY, Larue County, KY, Meade County, KY, Nelson County, KY

The radar

The Louisville radar (KLVX), 65 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WWUS83 KLMK 062034
SPSLMK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
434 PM EDT THU AUG 6 2015
 
INZ090-091-KYZ024-025-027>030-045-053-054-062>065-074-062130-
FLOYD-HARRISON-BULLITT-BRECKINRIDGE-HARDIN-GREEN-LARUE-EDMONSON-
BARREN-GRAYSON-MEADE-MARION-NELSON-HART-TAYLOR-JEFFERSON-
434 PM EDT THU AUG 6 2015

...SHOWERS WITH EMBEDDED HEAVY RAINFALL MOVING THROUGH CENTRAL 
KENTUCKY...

AT 431 PM EDT /331 PM CDT/...A LINE OF SHOWERS EXTENDED FROM NEAR 
BRANDENBURG TO 13 MILES SOUTHWEST OF ELIZABETHTOWN TO NEAR 
BROWNSVILLE...AND WAS MOVING NORTHEAST AT 25 MPH.

PLAN ON PERIODS OF HEAVY RAINFALL THAT WILL REDUCE VISIBILITY TO 1 
MILE OR LESS AT TIMES. EXPECT PONDING ON ROADWAYS. USE CAUTION IF 
DRIVING.

LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...ELIZABETHTOWN...SHIVELY...BARDSTOWN...SHEPHERDSVILLE...
HODGENVILLE...BRANDENBURG...PIONEER VILLAGE...MUNFORDVILLE...
HOLLYVILLA...PLEASURE RIDGE PAR...VALLEY STATION...PLEASURE RIDGE
PARK...FAIRDALE...ST. DENNIS...RADCLIFF...MONROE...HILLVIEW...VINE
GROVE AND HORSE CAVE.

LAT...LON 3710 8623 3753 8608 3803 8638 3827 8589
      3779 8543 3715 8553 3714 8566 3718 8569
      3717 8574 3713 8578 3709 8621
TIME...MOT...LOC 2031Z 246DEG 23KT 3800 8626 3755 8603 3718 8616 
$$

KJD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:17 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Aug 6, 3:17 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
317 PM EDT THU AUG 6 2015

.SHORT TERM (NOW THROUGH FRIDAY NIGHT)...
ISSUED AT 240 PM EDT THU AUG 6 2015

STILL WAITING ON A LITTLE MORE ORGANIZATION WITH BANDED PRECIP
MOVING INTO THE CURRENT FLASH FLOOD WATCH AREA. SEEING SOME
DEVELOPMENT...AND THERE IS JUST ENOUGH TO WARRANT KEEPING THE WATCH
UP FOR NOW. IT IS LIKELY THAT WE CAN DROP THE WATCH THIS EVENING
AFTER SEEING HOW THESE BANDS DEVELOP.

THE NEXT ISSUE WILL BE LOW CLOUDS AND POSSIBLE FOG
OVERNIGHT...ESPECIALLY IN THE SOUTHERN HALF OF THE FORECAST AREA
WHERE IT WILL TAKE A LITTLE LONGER FOR DRIER SURFACE DEWPOINTS TO
WORK IN FROM THE NORTH. HAVE ADDED IN PATCHES TO AREAS OF FOG FOR
SEVERAL LOCATIONS SOUTH OF THE I-64 CORRIDOR. OTHERWISE...MODELS
INDICATE SOME LOWER CLOUDS STICKING AROUND THROUGH THE NIGHT AND FOR
MUCH OF THE MORNING FRIDAY. WE SHOULD SEE SOME CLEARING BY THE END
OF THE DAY. THE CLOUDS SHOULD HELP TO KEEP OUR TEMPERATURES A LITTLE
BELOW NORMAL. LOWS BOTH TONIGHT AND FRIDAY NIGHT LIKEWISE WILL BE
BELOW NORMAL.

.LONG TERM (SATURDAY THROUGH THURSDAY)...
ISSUED AT 302 PM EDT THU AUG 6 2015

THE BIG PICTURE IN THE LONG TERM IS A DRY AND PLEASANT SATURDAY
FOLLOWED BY INCREASING CHANCES OF STORMS SUNDAY AND MONDAY. THE
MIDDLE/LATTER PORTIONS OF NEXT WEEK LOOKS TO FEATURE DRY AND
NOTICEABLY COOLER AIR.

FOR SATURDAY...BRIEF UPPER LEVEL RIDGING OVER THE LOWER OHIO VALLEY
COMBINED WITH A SURFACE HIGH OVERHEAD WILL MAKE FOR A PLEASANT DAY.
PLAN ON SEASONABLE TEMPERATURES IN THE MID 80S TO NEAR 90 BUT WITH
LOWER HUMIDITY AND A MIX OF SUN AND CLOUDS. BEGINNING
SUNDAY...MOISTURE CREEPS BACK UP...BUT THE AXIS OF HIGHER DEWPOINTS
AND INSTABILITY LOOKS TO REMAIN WEST OF THE AREA. ANY SHOWER OR
STORM COMPLEX THAT TRIES TO MOVE IN WILL BE FIGHTING A LESS THAN
FAVORABLE ENVIRONMENT AND LIKELY TO WEAKEN AS IT APPROACHES. BY
SUNDAY AFTERNOON/EVENING...THERE LOOKS TO BE SUFFICIENT INSTABILITY
TO WARRANT AT LEAST A CHANCE OF SHOWERS/STORMS IN THE WEST.

BY MONDAY THROUGH MONDAY NIGHT...THE 06.12Z GUIDANCE CONTINUES TO
SHOW A MORE SIGNIFICANT MID-LEVEL WAVE DROPPING THROUGH THE LONGWAVE
TROUGH OVER THE GREAT LAKES WHILE A SURFACE LOW TRACKS THROUGH THE
REGION. SOUTHWEST FLOW AHEAD OF THE SYSTEM WILL BRING WARMER...MORE
MOIST AIR UP CHARACTERIZED BY A CLIMB IN PWATS TO AROUND 2 INCHES.
THE COMBINATION OF MODEST INSTABILITY AND SOME DEEP LAYER SHEAR MAY
SUPPORT STRONGER STORMS MONDAY AFTERNOON/EVENING.

IN THE WAKE OF THAT SYSTEM...FORECAST GUIDANCE IS IN DECENT
AGREEMENT SHOWING A MORE AMPLIFIED UPPER LEVEL PATTERN SETTING UP
FEATURING A STRONG RIDGE BUILDING THROUGH THE NORTHERN PLAINS. THIS
WOULD ALLOW COOLER AIR TO DROP SOUTH BY MID-WEEK...CHARACTERIZED BY
850 MB TEMPS AROUND 10C. THE RESULT IS A FEW DAYS OF BELOW NORMAL
TEMPS /HIGHS MID 70S TO LOW 80S/ AND OVERNIGHT TEMPS SOLIDLY IN THE
60S /WITH 50S POSSIBLE/ FOR THE AREA. OVERALL..IT LOOKS DRY AS WELL
WITH ANY SHORTWAVES ASSOCIATED WITH THE TROUGH TO THE EAST.

&&

.AVIATION (18Z TAF UPDATE)...
ISSUED AT 135 PM EDT THU AUG 6 2015

SURFACE LOW NOW WEST OF KSDF...ON TRACK FOR PASSAGE THERE LATER THIS
AFTERNOON. THINK THE STORM THREAT IS LESS ALONG THIS TRACK...SO
REMOVED STORM WORDING AT KSDF. FINE-TUNED THE TIMING FOR STORMS AT
KBWG AND KLEX...WITH A CHANCE FOR POOR CEILINGS THROUGH THE
AFTERNOON. TONIGHT...AFTER THE THREAT FOR SHOWERS/STORMS HAS ENDED
EXPECT LOW CIGS TO DOMINATE AND CONTINUE TO REMAIN POOR MOST OF THE
REST OF THE PERIOD.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH UNTIL 2 AM EDT /1 AM CDT/ FRIDAY FOR
     KYZ034>043-045>049-053>057-063>067-074>078-081-082.

IN...NONE.
&&

SHORT TERM........RJS
LONG TERM.........ZBT
AVIATION..........RJS/JMD
Hazardous weather outlook, Aug 6, 3:22 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
322 PM EDT THU AUG 6 2015

INZ076>079-083-084-089>092-KYZ023>033-061-062-070>073-071930-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-BUTLER-EDMONSON-LOGAN-WARREN-SIMPSON-ALLEN-
INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM...
SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN...
MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE...
HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH...
BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS...
LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY...
BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE...
CAMPBELLSBURG...MORGANTOWN...BROWNSVILLE...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE
322 PM EDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

CHANCES FOR THUNDERSTORMS ARE FORECAST LATE SUNDAY THROUGH
TUESDAY AS A SERIES OF WEATHER DISTURBANCES MOVE THROUGH THE
REGION. VERY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ034>043-045>049-053>057-063>067-074>078-081-082-071930-
SHELBY-FRANKLIN-SCOTT-HARRISON-SPENCER-ANDERSON-WOODFORD-FAYETTE-
BOURBON-NICHOLAS-NELSON-WASHINGTON-MERCER-JESSAMINE-CLARK-LARUE-
MARION-BOYLE-GARRARD-MADISON-HART-GREEN-TAYLOR-CASEY-LINCOLN-BARREN-
MONROE-METCALFE-ADAIR-RUSSELL-CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WILMORE...WINCHESTER...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...RICHMOND...BEREA...HORSE CAVE...
MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...
GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...RUSSELL SPRINGS...
JAMESTOWN...SALEM...BURKESVILLE...ALBANY
322 PM EDT THU AUG 6 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

NUMEROUS SHOWERS AND OCCASIONAL THUNDERSTORMS ARE FORECAST
CONTINUE THIS EVENING AS A LOW PRESSURE SYSTEM CROSSES THE OHIO
VALLEY. TORRENTIAL RAINFALL, GUSTY WINDS AND LIGHTNING WILL BE THE
MAIN THREATS WITH LOCALIZED FLASH FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL CHANCES OF THUNDERSTORMS ARE EXPECTED LATE SUNDAY
THROUGH TUESDAY AS A SERIES OF WEATHER DISTURBANCES MOVE THROUGH
THE REGION. VERY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL OR FLOODING THROUGH
EARLY FRIDAY MORNING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

RJS/ZBT

In the hours before

Special weather statement, Aug 6, 3:11 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
311 PM EDT THU AUG 6 2015

KYZ029>031-034-038-061945-
BULLITT-OLDHAM-SPENCER-JEFFERSON-SHELBY-
311 PM EDT THU AUG 6 2015

...TORRENTIAL RAINFALL TO REDUCE VISIBILITY ACROSS LOUISVILLE
METRO...

AT 309 PM EDT...A LINE OF HEAVY SHOWERS EXTENDED FROM SHIVELY TO 8
MILES WEST OF TAYLORSVILLE...AND MOVING NORTHEAST AT 15 MPH.

VISIBILITY DOWN TO 1/2 MILE OR LESS AT TIMES IN TORRENTIAL RAINFALL
IS EXPECTED WITH THIS LINE OF SHOWERS.

LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...JEFFERSONTOWN...ST. MATTHEWS...SHIVELY...LYNDON...
MIDDLETOWN...DOUGLASS HILLS...PROSPECT...HURSTBOURNE...
GRAYMOOR-DEVONDALE...WINDY HILLS...ANCHORAGE...PIONEER VILLAGE...
HURSTBOURNE ACRES...AUDUBON PARK...ST. REGIS PARK...WORTHINGTON
HILLS...BEECHWOOD VILLAGE...WEST BUECHEL AND BARBOURMEADE.

TORRENTIAL RAINFALL IS OCCURRING...AND MAY CAUSE LOCALIZED FLOODING.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 3820 8525 3798 8550 3816 8586 3829 8570
      3830 8567 3833 8565 3838 8559
TIME...MOT...LOC 1909Z 228DEG 12KT 3819 8581 3804 8550

ZT
Special weather statement, Aug 6, 3:18 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
318 PM EDT THU AUG 6 2015

KYZ024-025-027-028-053-061>063-071-074-062030-
MEADE-BUTLER-BRECKINRIDGE-HARDIN-LARUE-EDMONSON-BARREN-WARREN-HART-
GRAYSON-
318 PM EDT THU AUG 6 2015

...TORRENTIAL RAINFALL MOVING ACROSS CENTRAL KENTUCKY...

AT 316 PM EDT /216 PM CDT/...A LINE OF HEAVY SHOWERS EXTENDED FROM 7
MILES SOUTH OF BRANDENBURG TO 7 MILES NORTHWEST OF SCOTTSVILLE...AND
MOVING EAST AT 25 MPH.

PLAN ON PERIODS OF TORRENTIAL RAINFALL THAT WILL REDUCE VISIBILITY
TO 1/2 MILE OR LESS AT TIMES. EXPECT PONDING ON ROADWAYS. USE
CAUTION IF DRIVING.

LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...ELIZABETHTOWN...GLASGOW...LEITCHFIELD...
HODGENVILLE...HARDINSBURG...MUNFORDVILLE...BROWNSVILLE...PLUM
SPRINGS...CRESTMOOR...DELAFIELD...MEMPHIS JUNCTION...THREE SPRINGS...
MOUNT VICTOR...RADCLIFF...WEBSTER...VINE GROVE...HORSE CAVE...CAVE
CITY AND IRVINGTON.

LAT...LON 3693 8649 3797 8650 3792 8584 3789 8581
      3789 8584 3788 8584 3776 8570 3717 8573
      3714 8578 3711 8576 3695 8575 3690 8609
      3690 8614 3693 8614 3691 8616 3693 8617
      3693 8620 3689 8624 3689 8627 3687 8627
TIME...MOT...LOC 1916Z 274DEG 20KT 3789 8613 3684 8627

ZT
Special weather statement, Aug 6, 4:34 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
434 PM EDT THU AUG 6 2015

INZ090-091-KYZ024-025-027>030-045-053-054-062>065-074-062130-
FLOYD-HARRISON-BULLITT-BRECKINRIDGE-HARDIN-GREEN-LARUE-EDMONSON-
BARREN-GRAYSON-MEADE-MARION-NELSON-HART-TAYLOR-JEFFERSON-
434 PM EDT THU AUG 6 2015

...SHOWERS WITH EMBEDDED HEAVY RAINFALL MOVING THROUGH CENTRAL
KENTUCKY...

AT 431 PM EDT /331 PM CDT/...A LINE OF SHOWERS EXTENDED FROM NEAR
BRANDENBURG TO 13 MILES SOUTHWEST OF ELIZABETHTOWN TO NEAR
BROWNSVILLE...AND WAS MOVING NORTHEAST AT 25 MPH.

PLAN ON PERIODS OF HEAVY RAINFALL THAT WILL REDUCE VISIBILITY TO 1
MILE OR LESS AT TIMES. EXPECT PONDING ON ROADWAYS. USE CAUTION IF
DRIVING.

LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...ELIZABETHTOWN...SHIVELY...BARDSTOWN...SHEPHERDSVILLE...
HODGENVILLE...BRANDENBURG...PIONEER VILLAGE...MUNFORDVILLE...
HOLLYVILLA...PLEASURE RIDGE PAR...VALLEY STATION...PLEASURE RIDGE
PARK...FAIRDALE...ST. DENNIS...RADCLIFF...MONROE...HILLVIEW...VINE
GROVE AND HORSE CAVE.

LAT...LON 3710 8623 3753 8608 3803 8638 3827 8589
      3779 8543 3715 8553 3714 8566 3718 8569
      3717 8574 3713 8578 3709 8621
TIME...MOT...LOC 2031Z 246DEG 23KT 3800 8626 3755 8603 3718 8616

KJD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:17 AM EDTSpecial Weather StatementLMKHardin, Hart43 min
Aug 6, 3:11 PM EDTSpecial Weather StatementLMKJefferson34 min
Aug 6, 3:18 PM EDTSpecial Weather StatementLMKBarren, Breckinridge, Edmonson, Grayson, Hardin, Hart and 1 more72 min
Aug 6, 5:23 PM EDTSpecial Weather StatementLMKFranklin, Scott52 min
Aug 6, 7:11 PM EDTSpecial Weather StatementLMKBourbon, Fayette, Woodford34 min

Nearby

Special Weather Statements in Kentucky, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.